Title

Model checking in loglinear models using phi divergences and MLEs

RIS ID

72699

Publication Details

Cressie, N. A. amp Pardo, L. (2002). Model checking in loglinear models using phi divergences and MLEs. Journal of Statistical Planning and Inference, 103 (1-2), 437-453.

Abstract

Consider the loglinear model for categorical data under the assumption of either Poisson, multinomial, or product-multinomial sampling. We are interested in testing between various hypotheses on the parameter space. In this paper, the usual likelihood ratio test, with maximum likelihood estimators for the unspecified parameters, is generalized to tests based on phi divergences, still using maximum likelihood estimators. These tests yield the likelihood ratio test as a special case. Asymptotic distributions for the new test statistics are derived under both the null and the alternative hypotheses. Then it is shown how the phi divergences can be used to test nested hypotheses, yielding a type of amp quot analysis of divergence amp quot. 2002 Elsevier Science B.V. All rights reserved.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1016/S0378-3758(01)00236-1